Document Detail


Oculomotor palsy following dental anesthesia.
MedLine Citation:
PMID:  949268     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Paralysis of the right third and fourth cranial nerves, lasting for about six weeks, occurred in a patient following the injection of procaine hydrochloride in the area of the right superior alveolar artery. Ocular complications of dental anesthesia are rare and are probably caused by intra-arterial injection of anesthetic that reaches the orbit via an anastomosis between the middle meningeal and ophthalmic arteries. Such complications include transient oculomotor palsies and permanent or transient loss of vision.
Authors:
S W Hyams
Related Documents :
10695498 - Thrombolysis in arterial occlusion.
4028758 - Continuous polarographic monitoring of intra-arterial oxygen in the perioperative period.
19906538 - Intra-oral calibre persistent artery.
3497528 - Intraarterial fibrinolytic therapy for popliteal and tibial artery obstruction: compari...
4071348 - Intra-arterial diazepam. a report of 2 cases.
12963228 - Valve-sparing procedure for dilatation of the autologous pulmonary artery and ascending...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Archives of ophthalmology     Volume:  94     ISSN:  0003-9950     ISO Abbreviation:  Arch. Ophthalmol.     Publication Date:  1976 Aug 
Date Detail:
Created Date:  1976-10-01     Completed Date:  1976-10-01     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  7706534     Medline TA:  Arch Ophthalmol     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  1281-2     Citation Subset:  AIM; IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Anesthesia, Dental / adverse effects*
Blepharoptosis / chemically induced
Dilatation
Epinephrine / adverse effects
Female
Humans
Oculomotor Nerve / drug effects
Ophthalmic Artery / radiography
Ophthalmoplegia / chemically induced*
Procaine / adverse effects*
Pupil / drug effects
Trochlear Nerve / drug effects
Chemical
Reg. No./Substance:
51-43-4/Epinephrine; 59-46-1/Procaine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Retinal lesions in tuberous sclerosis.
Next Document:  Unilateral afferent pupillary defects in asymmetric glaucoma.